Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 111, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2009, 2:50 PM CDT for Little River County, Sevier County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2009, 2:50 PM CDT (19:50 UTC)
- Expired
- Apr 29, 2009, 3:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 9:36 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.8 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:16 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 29, 10:16 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1016 AM CDT WED APR 29 2009 .DISCUSSION... JUST ISSUED NEW ZONES TO INCLUDE SVR WATCH 209 AND MENTIONED SEVERE THREATS IN THE WORDING. ALSO INCREASED POPS NORTH OF I20 WHICH APPEARS TO BE THE SOUTHERN EXTENT OF WHERE THE MCS WILL TRAVERSE. WILL HAVE TO WATCH THIS ONE CLOSELY AS IT APPEARS TO BE MATURING INTO A STRONGER SYSTEM AND WILL BE HEADED TOWARD HIGHER INSTABILITIES ACROSS NORTHEAST TEXAS..SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. WE WILL BE DOING AN 18Z SOUNDING TO ANALYZE THE ATMOSPHERE AHEAD OF THE COMPLEX TO HOPEFULLY BETTER EVALUATE THE INSTABILITY FOR THIS AFTERNOON. NEW 12Z NAM HAS BACKED OFF SOMEWHAT ON THE STRENGTH OF THE LOW LEVEL JET IN THE 18 TO 21Z TIMEFRAME BUT IS STILL SHOWING A PEAK OF AROUND 40 KTS IN NORTHEAST TEXAS WITH MU CAPES FORECAST IN THE 2000-3000 J/KG RANGE. OBVIOUSLY THE COMPLEX IS PLAYING A ROLE ON QPF AMOUNTS AS THE FOCUS WILL BE FURTHER SOUTH AND ALONG ANY BOUNDARIES THAT GET LAID DOWN WHERE TRAINING CAN BE FOCUSED. DEWPOINTS ALREADY IN THE UPPER 60S AHEAD OF THE SYSTEM AND PW VALUES FROM THE SOUNDINGS RANGE FROM 1.36 AT SHV TO 1.66 AT FWD. GOES PW SOUNDER INDICATING PW AS HIGH AS 1.88 INCHES IN PORTIONS OF EAST TEXAS. NONETHELESS...HEAVY RAIN IS MENTIONED ALONG WITH THE GUSTY WINDS AND SMALL HAIL. MODELS NOT HANDLING THE EVOLUTION OF THE MCS WELL SO I CANT EXPECT THE SHORT TERM SOLUTIONS TO BE HANDLED THAT WELL FOR TOMORROW AS BOUNDARIES...RAIN COOLED AIR...AND CLOUDS WILL PLAY A ROLE FOR TOMORROWS WEATHER. 12Z NAM SHOWING A GRADIENT OF POPS FROM ABOUT MARSHALL WESTWARD WITH LITTLE RAIN CHANCES TOMORROW UP TO 60 IN MLU. WILL EVALUATE TOMORROW AS MORE GUIDANCE COMES IN AN THE EVOLUTION OF THE MCS PLAYS OUT. LONGER TERM STILL SHOWING SOME DIFFERENCES IN THE POSITION OF A STALLED FRONTAL BOUNDARY ACROSS THE OZARKS AND THE INTENSTITY OF A SHORTWAVE ON SATURDAY AND SUNDAY. THE ECMWF SHOWING A MUCH STRONGER SHORTWAVE THAN THE GFS WHICH WILL PLAY A KEY ROLE IN POSSIBLE SEVERE WEATHER THIS WEEKEND. THE LOCATION OF THE FRONT WILL ALSO HAVE FFW IMPLICATIONS AS HPC HAS 4 TO 6 INCHES PROGGED ACROSS NORTHERN ARKANSAS WHICH COULD IMPOSE UPON THE NORTHERN COUNTIES./04/ && .AVIATION... MVFR DECKS SHOWING SIGNS OF CRACKING NOW AND SHOULD SLOWLY LIFT INTO A SCT/BKN VFR CU FIELD BY LATE MORNING/MIDDAY. SHORTWAVE OVER CEN NM IS EJECTING TO THE NE INTO THE TX/OK PANHANDLES...AND WILL GIVE LONG LIFE TO THE LARGE MCS OVER MUCH OF OK AND N TX. SVR TSTM WATCH 209 COVERS THE THREAT AREA VALID THRU 21Z. THIS FEATURE MAY WELL TAIL DOWN INTO THE ARKLATX LATER TODAY AS WE HEAT UP. WILL MAINTAIN CB/S OR VCTS IN FOR THE TYR/GGG TERMINALS 18 TO 19Z...WITH TEMPO GROUPS ADDED AT 18Z CYCLE BASED ON RADAR TREND. TSTMS LOOK TO AFFECT THE TXK/ELD TERMINALS BETWEEN 20-24Z AND PERHAPS SHV AS WELL. OVERNIGHT...BEHIND THE MCS...RESIDUAL AC SHIELD MAY REMAIN OVER THE AREA WITH LOW MVFR/IFR CIGS LIKELY TO DEVELOP AND OVERSPREAD CWA AFTER 06Z. GUSTY WINDS AND HAIL MAIN THREAT ATTM FOR I-30 CORRIDOR. OTHERWISE...SFC WINDS SSE AROUND 10 TO 15KTS DIMINISHING A BIT OVERNIGHT. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 82 64 83 67 85 / 70 30 30 20 20 MLU 83 65 82 65 85 / 50 20 30 20 20 DEQ 76 65 79 64 81 / 90 50 30 20 20 TXK 79 64 81 67 83 / 80 40 30 20 20 ELD 82 63 81 65 84 / 70 30 30 20 20 TYR 81 66 81 68 84 / 50 30 30 20 20 GGG 81 65 83 67 85 / 60 30 30 20 20 LFK 83 67 84 68 86 / 50 20 30 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 04/24
Hazardous weather outlook, Apr 29, 12:05 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CDT WED APR 29 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>013-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-301715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- 1205 PM CDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS NORTHEAST TEXAS...SOUTHWEST OKLAHOMA AND SOUTHWEST ARKANSAS. A LARGE THUNDERSTORM COMPLEX IS CURRENTLY MOVING ACROSS SOUTHERN OKLAHOMA AND WILL PRODUCE THUNDERSTORMS THAT MAY CONTAIN DAMAGING WINDS...SMALL HAIL...AND HEAVY RAINFALL. THE ATMOSPHERE IS BECOMING UNSTABLE ACROSS THESE AREAS THIS AFTERNOON AND WILL AID IN THE THUNDERSTORM INTENSITY. ALSO...DUE TO THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE...THUNDERSTORMS MAY ALSO PRODUCE FLOODING THIS AFTERNOON AND EVENING. COUNTIES ALONG AND NEAR THE RED RIVER AND NORTH OF INTERSTATE 20 WILL BE MOST AT RISK TODAY FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT IS EXPECTED TO STALL ACROSS CENTRAL AND SOUTHERN ARKANSAS ON SATURDAY. SEVERE STORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT BEFORE THE FRONT CLEARS THE FOUR STATE REGION ON SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE REQUIRED ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THIS AFTEROON INTO THIS EVENING. SPOTTERS MAY BE REQUIRED ACROSS NORTHWEST LOUISIANA LATER THIS AFTERNOON AND EVENING. LAZ014-017>022-TXZ166-167-301715- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- SAN AUGUSTINE-SABINE TX- 1205 PM CDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHEAST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE IN THE LATE AFTERNOON HOURS PRODUCING SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT IS EXPECTED TO STALL ACROSS CENTRAL AND SOUTHERN ARKANSAS ON SATURDAY. SEVERE STORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT BEFORE THE FRONT CLEARS THE FOUR STATE REGION ON SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 29, 12:13 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1213 PM CDT WED APR 29 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291815- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1213 PM CDT WED APR 29 2009 ...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY THIS AFTERNOON OVER THE NORTH PART OF THE FOUR STATE AREA... A STRONG SQUALL LINE OVER SOUTHERN OKLAHOMA WAS MOVING EAST AND SOUTHEAST AT 20 MPH THIS AFTERNOON. THIS SQUALL LINE PRODUCED WIND DAMAGE IN SOUTHERN OKLAHOMA DURING THE MORNING. AS THE SQUALL LINE MOVES EAST...IT WILL MOVE INTO VERY UNSTABLE AIR OVER SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS... AND WITH GOOD SOUTHEAST WINDS FEEDING INTO THE SQUALL LINE...IT IS EXPECTED TO PERSIST THROUGH THE AFTERNOON. RESIDENTS ACROSS THE FOUR STATE REGION SHOULD STAY ABREAST TO THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT. 03
Local storm report, Apr 29, 2:10 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT WED APR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG RUFE 34.12N 95.15W
04/29/2009 MCCURTAIN OK PUBLIC
POWER OUT IN THE TOWN OF RUFE.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:20 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 11 hr |
| Apr 28, 9:17 PM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 36 hr |
| Apr 29, 12:57 PM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 4 more | 15 hr |
| Apr 29, 1:56 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 79 min |
| Apr 29, 4:40 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Morris | 65 min |
| Apr 29, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 46 min |
| Apr 29, 6:54 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union, Webster | 51 min |
| Apr 29, 5:45 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.